Going cold turkey off antidepressants?
Who prescribed this? The psychologist is not a medical doctor and cannot prescribe medication--so a doctor must be involved somewhere. Avanza (Remeron) is a tricyclic anti-depressant and should be tapered. Once your body is accustomed to the effects of Avinza, withdrawal symptoms could occur if you stop taking the drug too quickly or lower your dosage too abruptly. Common withdrawal symptoms may include dilated pupils, muscle pain, nausea, and fast breathing. Although Avinza withdrawal can be unpleasant, it is not likely to cause life-threatening problems. The best way to limit withdrawal is to have your healthcare provider wean you off the drug slowly (instead of stopping "cold turkey"). Call the doctor who prescribed this and explain that you need to be weaned off. If you are under 21, have a parent call and insist to talk with the doctor. If this doctor won't help--call your family physician. best wishes.
Have you stopped taking an antidepressant?
I was on Paxil for about a year and a half. I stopped taking it because it just stopped working. I now use natural and herbal remedies. I don't think I ever became more depressed. I was really different. I was sensitive to nothing. When I went off the medication I had a hard time sleeping, increased dreams, and just plain crabby for about a week or so. I noticed that my emotions returned the second he drug stopped working. I felt like it happened all really fast and unexpectedly which probably didn't help me either.. The side effects don't last to long. I would seriously reduce your medication gradually. Maybe take your pills and break them in half for a week and then stop taking them. good luck with this.
Do antidepressants change personality?
Without a doubt yes. I am my own guinea pig and have observed myself intently over the past 15 years or so. I’ve taken fluoxetine for years. I’ve also been off it long term. My introspective nature always remains the same, but these traits have consistently changed, without fail, whenever I’m on it1)Sensitivity to bad experiences/ rejection/ criticism.This is greatly reduced when I’m on fluoxetine. Even when I have a bad experience, the negative feelings don’t linger and fester. I shrug things off much more quickly. Off it, I dwell and ruminate a lot (even when intellectually I recognize that it is a small issue) and trying to talk positively to myself just makes another part of me angrier.2)Extroversion.I become markedly more extroverted, need to seek out new experiences.3)Neuroticism goes down.I find things a lot more amusing. Irritability is minimal. I am by nature, without chemical augmentation, highly irritable.In general, the experience of life is much more pleasant on fluoxetine, I strongly believe that had I been born with the personality/ biochemistry I have on this drug, my entire life experience would have been different. Both on and off medication, I feel like myself, which is strange because the two “selves” are quite different. Of course there are downsides to taking fluoxetine but that will be digressing.Edit: I wonder if any of you have similar/ dissimilar experiences? I’ve only ever discussed my antidepressant experience with another friend who is on Lexapro and hers is very similar to mine. If you don’t mind, could you please share in comments below? Would particularly appreciate input from anyone with very long term experience.
Is it possible to continue to feel good after going off antidepressants?
“Is it possible to continue to feel good after going off antidepressants?Are there any people who successfully weaned themselves off antidepressants without succumbing to depression again? Google only gives me anecdotes of horrible withdrawal symptoms and having to take the pills again.”A2AYes, it is possible for some people. I am one of them.I was treated for a 25-year pattern of unrelieved dysthymia and major depression with a combination of talk therapy and medications. I was in treatment for 8 years. Most of the medications worked well initially then either stopped working or caused unbearable side effects such as waking up in the middle of the night choking from having aspirated saliva (caused by a tricyclic antidepressant).I had solid, logical reasons for wanting to do a trial of no medication after 8 years. I weaned myself off the medication over a period of several weeks, and felt a little weird initially but did not experience significant withdrawal effects. My psychiatrist was not impressed, and sent to me to see a medical researcher who lectured me on how imperative it was that I continue to take medication. Neither of these doctors was prepared to consider that there might be validity to my point of view.I stopped all psychiatrist-initiated treatment at that point. That was 17 years ago and I have never had another depressive episode.The thing that worked best for me in coping with depression was a treatment I discovered outside of my usual therapy, Cognitive Behaviour Therapy (CBT). CBT gave me skills that I continue to use to keep my mood stable.Individual differences in biochemistry mean that what worked or didn’t work for one person may not apply in the same way to another. You won’t know if you can tolerate being off medication until you try BUTPlease do not go off your medication without talking to your doctor about it and doing it under medical supervision. What I did was headstrong and foolish, and I am lucky I was not harmed by it.If you haven’t tried CBT, consider getting started with it before you terminate your medication. This way you will have something to fall back on should your mood drop when the drug is discontinued.You may be able to get off antidepressants but it’s important to approach this safely.Best of luck to you.
Will my antidepressant affect us trying for a baby?
some are safe and some are not, talk to your doctor before doing anything. If you are on a antidepressent you shouldnt go off unless you are being monitored - im assuming there is a reason for being on the meds. TTC can be a really rough thing and if you are already taking something for deppression you should go off cuz you could get worse. TTC can be really depressing if it takes a long time. Stay on them and tak to your doctor. Good luck to you and congrats on your upcoming wedding!!!